Alert archive / Indiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 321, NWS Louisville, KY

July 14, 2004Clark County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jul 14, 2004, 1:27 AM EDT for Clark County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2004, 1:27 AM EDT (05:27 UTC)
Expired
Jul 14, 2004, 1:50 AM EDT
In force
23 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Clark County, IN

The radar

The Louisville radar (KLVX), 56 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2004-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2004-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1107 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 140527
SVRLMK
INC019-140550-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
127 AM EDT WED JUL 14 2004

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 150 AM EDT

* AT 118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 20 MILES NORTHEAST OF JEFFERSONVILLE...OR ABOUT
  25 MILES NORTHEAST OF LOUISVILLE...AND MOVING SOUTHEAST AT 45 MPH.

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3847 8550 3843 8563 3831 8567 3828 8577
      3836 8577 3840 8581 3841 8599 3841 8599
      3847 8599 3851 8587 3860 8578 3860 8550
      3857 8542

$$
XXV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:30 PM EDT, 10 hours 57 minutes earlier.

Area forecast discussion, Jul 13, 2:30 PM EDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EDT TUE JUL 13 2004

.SHORT TERM...(TNGT THROUGH FRI).

FOCUS ON POTENTIAL SEVERE EVENT TONIGHT.

SPC HAS OUTLOOKED OUR NRN FA WITH A MODERATE RISK WITH A SLGT RISK
IN THE S. EXPECT STRONG TO SEVERE LINEAR MCS TO DEVELOP UPSTREAM
ACRS UPR OH/MSP VLYS AHEAD OF STRONG SHRT WV TROF MOVG TOWARD LOWER
GREAT LAKES. ONE LIKELY TORNADIC SUPERCELL HAS DEVELOPED IN NRN IL
ATTM FED BY EXTREME INSTAB/LOW LVL MSTR (CAPES IN EXCESS OF
5000/LIFTED INDICES OF -15 AND DEWPOINTS NEAR 80.) FORWARD
PROPAGATING MCS SHUD BE IN THE MATURE/POSSIBLY WEAKENING PHASE OF
ITS EVOLUTION LATE TNGT WITH A LEADING SQUALL LINE/TRAILING
STRATIFORM DYNAMIC SYS WITH WIDESPREAD DAMAGING WINDS AND AS NOTED
BY SPC (BOWHEAD TORNADOES...I.E., POSSIBLE TORNADOES JUST POLEWARD
OF THE BOW APEX).

TIMING OF MCS AND WESTWARD EXTENT IN QUESTION. STORMS SHOULD MOVE
RAPIDLY SEWD THIS EVENING WITH INCRSG/DEEPENING NWWD FLO...FASTER
THAN MODELS...THINKING IS ARND SUNSET ACROSS OUR SRN INDIANA
COUNTIES AND PERHAPS ARND MIDNIGHT IN OUR SERN COUNTIES. WILL LEAVE
HIEST POPS (50)IN THE BLUEGRASS REGION (LEX) AND 40 ELSEWHR.

EARLY WED MORNING STORMS MAY STILL BE ONGOING ACRS OUR SRN FA AHEAD
OF CDFNT PROGGED INTO CNTRL KY 12 UTC WED. MUCH DRIER AMS IN WAKE OF
FRONT OVERSPREADS OUR FA FROM LATE WED MRNG ON INTO FRI AS CURRENT
RIDGE OVER THE NRN PLAINS SLIDES SEWD.

.EXTENDED DISCUSSION (FRIDAY NIGHT THROUGH TUESDAY)...

NOT MUCH CHANGE IN THE OVERALL SYNOPTIC PATTERN IN THE EXTENDED.
UPPER LEVEL PATTERN WILL BE CHARACTERIZED BY A DEEP PERSISTENT TROF
IN THE EAST THAT WILL BE CONTINUOUSLY REINFORCED BY SMALLER H5 WAVES
ROTATING THROUGH.  WITH RESPECT TO THE POSITION OF THE H5
TROF...WELL BE IN NORTHWEST FLOW THROUGHOUT THE PERIOD.  MAIN
FORECAST FEATURES WILL BE THESE INDIVIDUAL SMALLER H5 WAVES THAT
TRAVEL WITHIN THE MEAN FLOW. THE FIRST OF THESE IS FORECAST TO
IMPACT THE AREA ON SATURDAY.  THUS...HAVE GONE AHEAD AND RAISED POPS
SLIGHTLY FOR SATURDAY AND WILL CONTINUE LOW CHC POPS FOR SUNDAY.
AFTER THAT...UPPER LEVEL RIDGING BUILDS EASTWARD AND SFC HIGH
PRESSURE MOVES IN.  THIS WILL RESULT IN PARTLY SUNNY AND SLIGHTLY
COOLER CONDITIONS FOR MON/TUE.  AS FOR TEMPERATURES...00Z
OPERATIONAL NUMBERS ARE IN GOOD AGREEMENT WITH 00Z GFS ENSEMBLE
MEANS...SO WILL ONLY MAKE MINOR ADJUSTMENTS TO TEMPS.

&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
&&

KIRKPATRICK/JARVIS
Hazardous weather outlook, Jul 13, 11:10 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1110 PM EDT TUE JUL 13 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-140900-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
1110 PM EDT (520 PM CDT) TUE JUL 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

ADDITIONAL SCATTERED THUNDERSTORMS ARE FORECAST OVERNIGHT, AS A COLD
FRONT APPROACHES THE REGION. A FEW OF THESE STORMS COULD BECOME
SEVERE, WITH LARGE HAIL AND STRONG GUSTY WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A CHANCE FOR THUNDERSTORMS EXISTS WEDNESDAY MORNING AND AGAIN ON
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE LAW ENFORCEMENT ARE ENCOURAGED TO RELAY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

XXV

In the hours before

Local storm report, Jul 14, 12:09 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1209 AM EDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     JASPER                  38.39N 86.94W
07/13/2004  0 MPH            DUBOIS             IN   AMATEUR RADIO

            WIND GUST TO 70 MPH.

0735 PM     TSTM WND DMG     ORLEANS                 38.66N 86.45W
07/13/2004                   ORANGE             IN   AMATEUR RADIO

            NUMEROUS TREES DOWN.

0735 PM     TSTM WND DMG     ORLEANS                 38.66N 86.45W
07/13/2004                   ORANGE             IN   AMATEUR RADIO

            NUMEROUS TREES DOWN.

0740 PM     TSTM WND DMG     SALEM                   38.60N 86.10W
07/13/2004                   WASHINGTON         IN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTYWIDE.

0745 PM     TSTM WND DMG     MILLTOWN                38.34N 86.27W
07/13/2004                   CRAWFORD           IN   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

0751 PM     TSTM WND DMG     SIBERIA                 38.23N 86.73W
07/13/2004                   PERRY              IN   AMATEUR RADIO

            NUMEROUS TREES AND TREE LIMBS DOWN. WIND GUST TO 65 MPH.

0802 PM     TSTM WND DMG     TELL CITY               37.95N 86.76W
07/13/2004                   PERRY              IN   EMERGENCY MNGR

            TREES DOWN.

0805 PM     TSTM WND DMG     TELL CITY               37.95N 86.76W
07/13/2004                   PERRY              IN   TRAINED SPOTTER

            ROOF OF HOUSE AT BRISTOL AND ST. MARKS./HWY 145.

0813 PM     TSTM WND DMG     MADISON                 38.76N 85.38W
07/13/2004                   JEFFERSON          IN   LAW ENFORCEMENT

            POWER LINES DOWN IN DEPUTY.

0816 PM     TSTM WND DMG     HARDINSBURG             37.78N 86.46W
07/13/2004                   BRECKINRIDGE       KY   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ACROOS THE COUNTY. STRUCTURE
            DAMAGE REPORTED.

0819 PM     TSTM WND DMG     BRANDENBURG             38.00N 86.18W
07/13/2004                   MEADE              KY   NWS EMPLOYEE

            POWERLINES DOWN.

0820 PM     TSTM WND GST     FLOYDS KNOBS            38.32N 85.87W
07/13/2004  70 MPH           FLOYD              IN   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

0820 PM     TSTM WND DMG     BRANDENBURG             38.00N 86.18W
07/13/2004                   MEADE              KY   NWS EMPLOYEE

            NUMEROUS TREES DOWN...DOCKS DAMAGED...BOATS MISSING AT
            DOE VALLEY..

0821 PM     TSTM WND GST     VALLEY CITY             38.10N 86.22W
07/13/2004  60 MPH           HARRISON           IN   AMATEUR RADIO

0821 PM     TSTM WND DMG     LEWISPORT               37.93N 86.90W
07/13/2004                   HANCOCK            KY   TRAINED SPOTTER

            NUMEROUS TREES AND POWERLINES DOWN.

0823 PM     TSTM WND DMG     BRANDENBURG             38.00N 86.18W
07/13/2004                   MEADE              KY   NWS EMPLOYEE

            TREES DOWN IN DOE VALLEY.

0825 PM     TSTM WND GST     JEFFERSONVILLE          38.30N 85.73W
07/13/2004  70 MPH           CLARK              IN   NWS EMPLOYEE

            POWER OUT.

0830 PM     TSTM WND DMG     LEITCHFIELD             37.48N 86.29W
07/13/2004                   GRAYSON            KY   EMERGENCY MNGR

            TREES AND POWERLINES DOWN.

0830 PM     TSTM WND DMG     BEDFORD                 38.59N 85.32W
07/13/2004                   TRIMBLE            KY   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN COUNTYWIDE.

0835 PM     TSTM WND DMG     NEW CASTLE              38.43N 85.17W
07/13/2004                   HENRY              KY   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ACROSS THE COUNTY.

0838 PM     TSTM WND DMG     2 N LA GRANGE           38.43N 85.38W
07/13/2004                   OLDHAM             KY   EMERGENCY MNGR

            CHIMMNEY OF HOUSE BLOWN OFF.

0839 PM     TSTM WND GST     LOUISVILLE              38.22N 85.74W
07/13/2004  60 MPH           JEFFERSON          KY   NWS EMPLOYEE

            MEASURED AT LOUISVILLE INTERNATIONAL AIRPORT.

0839 PM     TSTM WND DMG     SHEPHERDSVILLE          37.99N 85.71W
07/13/2004                   BULLITT            KY   EMERGENCY MNGR

            TRESS AND POWERLINES DOWN ACROSS THE COUNTY.

0840 PM     TSTM WND DMG     BEAVER DAM              37.41N 86.88W
07/13/2004                   OHIO               KY   TRAINED SPOTTER

            NUMEROUS TREES DOWN.

0840 PM     TSTM WND DMG     HAWESVILLE              37.90N 86.76W
07/13/2004                   HANCOCK            KY   EMERGENCY MNGR

            TREES AND POWERLINES DOWN COUNTYWIDE.

0840 PM     TSTM WND GST     FORT KNOX               37.89N 85.96W
07/13/2004  74 MPH           HARDIN             KY   OFFICIAL NWS OBS

0845 PM     TSTM WND DMG     SHEPHERDSVILLE          37.99N 85.71W
07/13/2004                   BULLITT            KY   PUBLIC

            TREES DOWN.ROOF OFF HOUSE.

0845 PM     TSTM WND DMG     SHELBYVILLE             38.22N 85.23W
07/13/2004                   SHELBY             KY   AMATEUR RADIO

            NUMEROUS TREES DOWN.

0845 PM     TSTM WND DMG     SMITHFIELD              38.39N 85.26W
07/13/2004                   HENRY              KY   AMATEUR RADIO

            TREES DOWN.

0847 PM     TSTM WND GST     MORGANTOWN              37.22N 86.70W
07/13/2004  0 MPH            BUTLER             KY   EMERGENCY MNGR

            TREES AND POWERLINES DOWN. FUNNEL CLOUDS REPORTED BY
            PUBLIC.

0850 PM     HAIL             3 N SHELBYVILLE         38.26N 85.23W
07/13/2004  1.00 INCH        SHELBY             KY   AMATEUR RADIO

0854 PM     TSTM WND GST     PRICEVILLE              37.37N 85.98W
07/13/2004  75 MPH           HART               KY   TRAINED SPOTTER

            TREES DOWN.

0855 PM     TSTM WND DMG     HODGENVILLE             37.57N 85.74W
07/13/2004                   LARUE              KY   EMERGENCY MNGR

            STRUCTURE DAMAGE.POWERLINE AND TREES DOWN COUNTYWIDE.

0856 PM     TSTM WND DMG     1 S SHELBYVILLE         38.20N 85.23W
07/13/2004                   SHELBY             KY   AMATEUR RADIO

            NUMEROUS TREES DOWN.

0900 PM     TSTM WND GST     TAYLORSVILLE            38.03N 85.34W
07/13/2004  70 MPH           SPENCER            KY   TRAINED SPOTTER

            STRUCTURE DAMAGE ACROSS COUNTY. TREES AND POWERLINES DOWN
            COUNTYWIDE.

0900 PM     TSTM WND GST     BARDSTOWN               37.81N 85.46W
07/13/2004  70 MPH           NELSON             KY   NWS EMPLOYEE

0900 PM     TSTM WND DMG     BROWNSVILLE             37.19N 86.26W
07/13/2004                   EDMONSON           KY   EMERGENCY MNGR

            POWERLINES AND TREES DOWN ACROSS THE COUNTY. ONE FUNNEL
            CLOUD REPORTED BY PUBLIC.

0900 PM     TSTM WND DMG     10 N BOWLING GREEN      37.12N 86.44W
07/13/2004                   WARREN             KY   TRAINED SPOTTER

            TREES DOWN.

0905 PM     TSTM WND GST     5 E BARDSTOWN           37.81N 85.37W
07/13/2004  70 MPH           NELSON             KY   TRAINED SPOTTER

            TREES DOWN.

0905 PM     TSTM WND GST     WADDY                   38.13N 85.07W
07/13/2004  60 MPH           SHELBY             KY   AMATEUR RADIO

            TREES DOWN.

0914 PM     TSTM WND DMG     FRANKLIN                36.73N 86.57W
07/13/2004                   SIMPSON            KY   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN COUNTYWIDE.

0915 PM     TSTM WND DMG     CAVE CITY               37.14N 85.96W
07/13/2004                   BARREN             KY   EMERGENCY MNGR

            TREES AND POWER LINES DOWN COUNTYWIDE. SOME STRUCTURE
            DAMAGE IN CAVE CITY.

0919 PM     TSTM WND DMG     SCOTTSVILLE             36.75N 86.20W
07/13/2004                   ALLEN              KY   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ACROSS THE COUNTY.

0920 PM     TSTM WND DMG     CECILIA                 37.67N 85.95W
07/13/2004                   HARDIN             KY   EMERGENCY MNGR

            NUMEROUS TREES DOWN. CELL TOWER BLOWN OVER. TREES DOWN ON
            TRAILERS. POWERLINES DOWN.

0920 PM     TSTM WND DMG     EDMONTON                36.98N 85.62W
07/13/2004                   METCALFE           KY   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ACROSS THE COUNTY.

0922 PM     TSTM WND DMG     LAWRENCEBURG            38.03N 84.89W
07/13/2004                   ANDERSON           KY   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ACROSS THE COUNTY. VARIOUS
            TRANSFORMERS EXPLODED.

0924 PM     TSTM WND DMG     CAMPBELLSVILLE          37.35N 85.35W
07/13/2004                   TAYLOR             KY   EMERGENCY MNGR

            TREES AND POWERLINES DOWN COUNTYWIDE.

0930 PM     TSTM WND DMG     LEBANON                 37.57N 85.25W
07/13/2004                   MARION             KY   TRAINED SPOTTER

            TREES DOWN.

0935 PM     TSTM WND DMG     HARRODSBURG             37.77N 84.85W
07/13/2004                   MERCER             KY   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ACROSS THE COUNTY.

0935 PM     TSTM WND DMG     LOUISVILLE              38.22N 85.74W
07/13/2004                   JEFFERSON          KY   BROADCAST MEDIA

            OVER 100,000 PEOPLE WITHOUT POWER ACROSS JEFFERSON
            COUNTY.

0935 PM     TSTM WND GST     FRANKLIN                36.73N 86.57W
07/13/2004  80 MPH           SIMPSON            KY   EMERGENCY MNGR

0938 PM     TSTM WND DMG     TOMPKINSVILLE           36.70N 85.69W
07/13/2004                   MONROE             KY   EMERGENCY MNGR

            TREES AND POWERLINES DOWN COUNTY WIDE.

0940 PM     TSTM WND DMG     LEXINGTON               38.04N 84.46W
07/13/2004                   FAYETTE            KY   BROADCAST MEDIA

            BARN ROOF BLOWN OFF.

0940 PM     TSTM WND DMG     LEXINGTON               38.04N 84.46W
07/13/2004                   FAYETTE            KY   BROADCAST MEDIA

            TOBACCO WAREHOUSE ROOF PEELED BACK.

0940 PM     TSTM WND DMG     FRANKFORT               38.19N 84.87W
07/13/2004                   FRANKLIN           KY   EMERGENCY MNGR

            TREES DOWN ALONG HWY 460 TOWARD GEORGETOWN.

0940 PM     TSTM WND GST     ADAIRVILLE              36.67N 86.85W
07/13/2004  60 MPH           LOGAN              KY   TRAINED SPOTTER

0940 PM     TSTM WND DMG     VERSAILLES              38.05N 84.73W
07/13/2004                   WOODFORD           KY   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ACROSS THE COUNTY.

0950 PM     TSTM WND GST     LEXINGTON               38.65N 85.62W
07/13/2004  60 MPH           SCOTT              IN   TRAINED SPOTTER

            REPORTED IN SOUTHERN PORTION OF LEXINGTON.

0950 PM     TSTM WND GST     LEXINGTON               38.04N 84.46W
07/13/2004  60 MPH           FAYETTE            KY   TRAINED SPOTTER

            REPORTED IN SOUTHERN PORTION OF LEXINGTON.

0952 PM     TSTM WND GST     BURKESVILLE             36.79N 85.37W
07/13/2004  70 MPH           CUMBERLAND         KY   EMERGENCY MNGR

            ROOFS OFF IN CITY. TREES DOWN COUNTYWIDE.

0952 PM     TSTM WND DMG     LIBERTY                 37.32N 84.93W
07/13/2004                   CASEY              KY   EMERGENCY MNGR

            TWO PORCHES BLOWNAWAY.

0958 PM     TSTM WND DMG     JAMESTOWN               36.99N 85.07W
07/13/2004                   RUSSELL            KY   EMERGENCY MNGR

            TREES AND POWERLINES DOWN COUNTYWIDE.

1005 PM     TSTM WND DMG     ALBANY                  36.69N 85.14W
07/13/2004                   CLINTON            KY   TRAINED SPOTTER

            TREES DOWN AT HWY 127 AND 90.

1006 PM     TSTM WND DMG     LANCASTER               37.62N 84.58W
07/13/2004                   GARRARD            KY   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN.

1009 PM     TSTM WND GST     STANFORD                37.53N 84.66W
07/13/2004  70 MPH           LINCOLN            KY   EMERGENCY MNGR

            TREES DOWN CITY WIDE. POWER LINES DOWN. TREE LIMB DOWN ON
            A POLICE CRUISER.

1025 PM     TSTM WND DMG     NICHOLASVILLE           37.88N 84.58W
07/13/2004                   JESSAMINE          KY   EMERGENCY MNGR

            SEVERAL TREES DOWN. TRANSFORMERS BLOWN.

1038 PM     TSTM WND DMG     WINCHESTER              38.00N 84.19W
07/13/2004                   CLARK              KY   EMERGENCY MNGR

            FOUR ROADS BLOCKED BY DOWNED TREES.

1100 PM     TSTM WND DMG     RICHMOND                37.74N 84.29W
07/13/2004                   MADISON            KY   EMERGENCY MNGR

            TREES DOWN COUNTYWIDE.

1102 PM     TSTM WND DMG     LOUISVILLE              38.22N 85.74W
07/13/2004                   JEFFERSON          KY   BROADCAST MEDIA

            LOUISVILLE GAS AND ELECTRIC REPORTS MOST POWER LINE
            DAMAGE IN JEFFERSON COUNTY SINCE 1974 SUPER OUTBREAK.

1110 PM     HAIL             TASWELL                 38.33N 86.57W
07/13/2004  0.50 INCH        CRAWFORD           IN   EMERGENCY MNGR

&&

SZAPPANOS
Local storm report, Jul 14, 12:21 AM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1221 AM EDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             BRANDENBURG             38.00N 86.18W
07/14/2004  1.00 INCH        MEADE              KY   EMERGENCY MNGR

            BARN FIRE IN ANDYVILLE.

&&

SZAPPANOS
Special weather statement, Jul 14, 12:50 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1250 AM EDT WED JUL 14 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-140800-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
1250 AM EDT WED JUL 14 2004

...STRONG THUNDERSTORMS CONTINUE TO REDEVELOP ACROSS THE AREA EARLY
THIS MORNING...

EARLY THIS MORNING NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS MOVING SOUTHEAST ACROSS SOUTH CENTRAL INDIANA
AND PORTIONS OF NORTH CENTRAL KENTUCKY.  ADDITIONAL THUNDERSTORM
DEVELOPMENT IS LIKELY THIS MORNING AND SOME OF THESE STORMS MAY REACH
SEVERE LIMITS ONCE AGAIN.  ANY OF THESE THUNDERSTORMS WILL PRODUCE
BRIEF HEAVY RAINS...INTENSE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO
45 MPH...AND POSSIBLY LARGE HAIL.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST UPDATES
AND POSSIBLE WARNINGS.

JARVIS
Local storm report, Jul 14, 1:03 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
103 AM EDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1255 AM     HAIL             ELIZABETHTOWN           37.70N 85.87W
07/14/2004  1.00 INCH        HARDIN             KY   TRAINED SPOTTER

&&

PYE
Local storm report, Jul 14, 1:04 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
104 AM EDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1253 AM     HAIL             ELIZABETHTOWN           37.70N 85.87W
07/14/2004  1.75 INCH        HARDIN             KY   LAW ENFORCEMENT

&&

PYE
Local storm report, Jul 14, 1:05 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
105 AM EDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1253 AM     HAIL             2 SE ELIZABETHTOWN      37.68N 85.85W
07/14/2004  1.75 INCH        HARDIN             KY   LAW ENFORCEMENT

&&

PYE

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:16 PM EDTSevere Thunderstorm WarningLMKHarrison29 min
Jul 14, 12:58 AM EDTSevere Thunderstorm WarningLMKJefferson, Scott47 min
Jul 14, 2:01 AM EDTSevere Thunderstorm WarningLMKOrange29 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.